Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

August 3, 2012Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Aug 3, 2012, 8:59 PM EDT for Miami-Dade County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2012, 8:59 PM EDT (00:59 UTC)
Expired
Aug 3, 2012, 9:45 PM EDT
In force
46 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 20 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2959 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WWUS82 KMFL 040059
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
859 PM EDT FRI AUG 3 2012

FLZ073-173-174-040145-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL 
859 PM EDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY 

* UNTIL 945 PM EDT

* AT 857 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR HOMESTEAD MIAMI SPEEDWAY...AND MOVING
  SOUTHWEST AT 15 MPH.

* THE STORM WILL AFFECT...
  ROYAL PALM RANGER STATION...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2553 8031 2553 8032 2549 8033 2545 8032
      2544 8031 2525 8040 2526 8042 2524 8042
      2531 8067 2558 8053 2555 8030
TIME...MOT...LOC 0059Z 025DEG 13KT 2543 8044

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:23 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 3, 7:23 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
723 PM EDT FRI AUG 3 2012

.AVIATION...
LATEST SHORT TERM GUIDANCE KEEPS CONVECTION OFFSHORE THE ATLANTIC
WATERS THROUGH THE NIGHT. AS A RESULT...SCT CLOUDS AND LIGHT
EASTERLY WINDS SHOULD PREVAIL. SHRAS/TSRAS WILL BEGIN TO PUSH BACK
INTO THE SOUTH FLORIDA PENINSULA BY LATE MORNING TOMORROW AS A
TROUGH MOVES CLOSER TO THE AREA. THIS COMBINED WITH DIURNAL SEA
BREEZE INTERACTIONS WILL ALLOW CONVECTION TO BE FAIRLY WIDESPREAD
ACROSS SOUTH FLORIDA THROUGH MUCH OF THE DAY TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 259 PM EDT FRI AUG 3 2012/

SHORT TERM...(TONIGHT-MONDAY)
THE LATEST SURFACE ANALYSIS SHOWED A TROUGH EXTENDING NORTH-
NORTHEAST JUST EAST OF SOUTH FLORIDA TO THE NW BAHAMAS WITH MOST
OF THE SHOWER/TSTM COVERAGE REMAINING AROUND THE TROUGH
AXIS...INCLUDING OUR ADJACENT ATLANTIC WATERS. THE LATEST
NUMERICAL MODEL GUIDANCE HAS INITIALIZED WELL WITH THIS SURFACE
TROUGH JUST EAST OF THE LOCAL AREA AND GENERALLY INDICATES IT
CONTINUING WESTWARD OVER SOUTH FLORIDA THROUGH THE DAY
SATURDAY...POSSIBLY AS A WEAK LOW. AS A RESULT...WE WILL ADJUST
THE RAINFALL CHANCES UP THROUGH THIS PERIOD OVER THE WEEKEND FROM
WHAT WAS ADVERTISED IN THE PREVIOUS PACKAGE. THE NAM SOLUTION
REMAINS THE OUTLIER AND INDICATES THIS FEATURE DEVELOPING A WELL
DEFINED LOW-LEVEL CIRCULATION CENTER AND ADVANCING NW AND MOVING
ASHORE ALONG THE EAST-CENTRAL PORTION OF THE FLORIDA PENINSULA
LATER SATURDAY NIGHT. FOR THIS PACKAGE...WE WILL REMAIN CLOSER TO
THE LATEST GFS/ECMWF SOLUTIONS AND GENERALLY SHOW IT CONTINUING
WEST ACROSS THE AREA OVER THE WEEKEND.

SUNDAY THROUGH MONDAY...MOIST SOUTHEAST FLOW WILL BE EXPECTED AS THE
AFOREMENTIONED SURFACE TROUGH/UPPER LOW CONTINUES WEST AND AWAY FROM
THE FL PENINSULA AND ERNESTO CONTINUES ITS WESTWARD TRACK ACROSS THE
CARIBBEAN. MODERATE EASTERLY FLOW DUE TO AN ENHANCED GRADIENT
BETWEEN ERNESTO TO THE SOUTH AND THE SUBTROPICAL RIDGE TO THE NORTH
COMBINED WITH PRECIPITABLE WATER VALUES AROUND THE TWO INCH MARK
WILL KEEP THE RAIN CHANCES IN THE FORECAST THROUGH THE PERIOD.

LONG TERM...(MONDAY NIGHT-THURSDAY)...
THE CHANCE OF RAIN TAPERS OFF FROM MIDWEEK ON AS THE ATLC HIGH
CENTER MOVES WESTWARD PULLING SOME DRIER AIR OVER S FLA. A DEEP
EASTERLY WIND FLOW DICTATES THAT THE HIGHER POPS WILL BE IN THE W
INTERIOR AND W COAST. FORECASTED HURRICANE ERNESTO APPROACHES THE
YUCATAN PENINSULA BY MID WEEK. AS ERNESTO TRACKS WESTWARD...AT THIS
TIME...THE ONLY EFFECT TO S FLA WILL BE AN INCREASE IN THE LOW LEVEL
EASTERLY WINDS FROM MIDWEEK ON. BUT KEEP AWARE OF NHC FORECASTS OF
THE DEVELOPMENT AND FORECASTED MOVEMENT OF THIS STORM.

MARINE...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE EXPECTED
ACROSS THE ATLANTIC WATERS TONIGHT THROUGH SATURDAY AS A TROUGH OF
LOW PRESSURE TRACKS WEST OVER THE AREA. WINDS AND SEAS WILL BE
LOCALLY HIGHER IN AND AROUND THE HEAVIER SHOWERS AND STORMS THROUGH
THIS TIME. EASTERLY WINDS ARE EXPECTED TO REACH THE MODERATE LEVELS
INTO THE UPCOMING WEEK AS THIS TROUGH SHIFTS WEST OF THE MARINE
AREAS AND TROPICAL STORM ERNESTO PASSES WELL SOUTH.

FIRE WEATHER...
NO CONCERNS THROUGH THE WEEKEND AND INTO THE UPCOMING WEEK AS PLENTY
OF MOISTURE AND RAIN CHANCES REMAIN IN THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  77  88 / 30 70 50 40
FORT LAUDERDALE  79  90  79  89 / 30 70 50 40
MIAMI            78  89  78  90 / 30 70 50 40
NAPLES           76  91  76  92 / 20 50 50 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

AVIATION...10/CD
Hazardous weather outlook, Aug 3, 8:22 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
822 PM EDT FRI AUG 3 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
041530-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
822 PM EDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES
AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER,
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Aug 3, 3:58 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     LAKE HARBOR             26.70N 80.83W
08/03/2012  M43.00 MPH       PALM BEACH         FL   MESONET

            MESONET STATION L0006 REPORTED A 37 KT GUST AT 1930Z

&&

EBAUGH
Special weather statement, Aug 3, 4:22 PM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
422 PM EDT FRI AUG 3 2012

FLZ069-070-032100-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
422 PM EDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIER COUNTY

* UNTIL 500 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR ROYAL PALM HAMMOCK...AND MOVING NORTHWEST
  AT 10 MPH.

* THE STORM WILL AFFECT...
  MARCO ISLAND AIRPORT...
  MARCO ISLAND...
  BELLE MEADE...
  WEST TOLL GATE ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2631 8175 2598 8145 2586 8153 2589 8155
      2589 8159 2590 8162 2589 8164 2590 8165
      2589 8169 2587 8167 2591 8174 2595 8176
      2597 8175 2609 8181 2617 8182
TIME...MOT...LOC 2022Z 123DEG 11KT 2599 8163

10
Special weather statement, Aug 3, 4:59 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT FRI AUG 3 2012

FLZ069-070-032145-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
459 PM EDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COLLIER COUNTY

* UNTIL 545 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...AND MOVING NORTH AT
  10 MPH.

* THE STORM WILL AFFECT...
  BIG CORKSCREW ISLAND...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2632 8167 2642 8167 2643 8166 2643 8157
      2649 8157 2649 8145 2606 8159 2622 8173
      2632 8177
TIME...MOT...LOC 2059Z 171DEG 8KT 2627 8161

10
Local storm report, Aug 3, 6:38 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
638 PM EDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     LAKEPORT                26.98N 81.13W
08/02/2012  E60.00 MPH       GLADES             FL   LAW ENFORCEMENT

            ESTIMATED WINDS UP TO 60 MPH IN LAKEPORT WITH SOME POWER
            OUTAGES.

0624 PM     TSTM WND GST     9 NNW BRIGHTON SEMINOLE 27.19N 81.13W
08/02/2012  E46.00 MPH       GLADES             FL   MESONET

            MESONET S75WX RECORDED A WIND GUST OF 40 KNOTS...OR 46
            MPH DURING A THUNDERSTORM.

&&

MJB
Local storm report, Aug 3, 6:39 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
639 PM EDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     MARINE TSTM WIND 3 ESE LAKE WORTH        26.61N 80.03W
08/03/2012  E44.00 MPH       AMZ650             FL   C-MAN STATION

            LAKE WORTH C-MAN STATION REPORTED A 38 KT WIND GUST AT
            1748Z

0148 PM     FLOOD            DORAL                   25.84N 80.36W
08/03/2012                   MIAMI-DADE         FL   PUBLIC

            GENERAL PUBLIC REPORTED STANDING WATER NW 12 ST AND 82ND
            AVE... WATER ALMOST UP TO VEHICLE DOORS.

0330 PM     MARINE TSTM WIND 7 W PAHOKEE             26.82N 80.78W
08/03/2012  E43.00 MPH       AMZ610             FL   MESONET

            MESONET STATION L006 REPORTED A 37 KT GUST AT 1930Z.

&&

MJB
Special weather statement, Aug 3, 8:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
859 PM EDT FRI AUG 3 2012

FLZ073-173-174-040145-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
859 PM EDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 945 PM EDT

* AT 857 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR HOMESTEAD MIAMI SPEEDWAY...AND MOVING
  SOUTHWEST AT 15 MPH.

* THE STORM WILL AFFECT...
  ROYAL PALM RANGER STATION...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2553 8031 2553 8032 2549 8033 2545 8032
      2544 8031 2525 8040 2526 8042 2524 8042
      2531 8067 2558 8053 2555 8030
TIME...MOT...LOC 0059Z 025DEG 13KT 2543 8044

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:14 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Aug 4, 5:10 PM EDTSpecial Weather StatementMFLBroward50 min
Aug 4, 6:21 PM EDTSpecial Weather StatementMFLMonroe39 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.